zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Nonlinear dynamics in the Cournot duopoly game with heterogeneous players. (English) Zbl 1010.91006
Summary: We analyze a nonlinear discrete-time Cournot duopoly game, where players have heterogeneous expectations. Two types of players are considered: boundedly rational and naive expectations. In this study we show that the dynamics of the duopoly game with players whose beliefs are heterogeneous, may become complicated. The model gives more complex chaotic and unpredictable trajectories as a consequence of increasing the speed of adjustment of boundedly rational player. The equilibrium points and local stability of the duopoly game are investigated. As some parameters of the model are varied, the stability of the Nash equilibrium point is lost and the complex (periodic or chaotic) behavior occurs. Numerical simulations are presented to show that players with heterogeneous beliefs make the duopoly game behave chaotically. Also, we get the fractal dimension of the chaotic attractor of our map which is equivalent to the dimension of Henon map.

91A15Stochastic games
Full Text: DOI
[1] A. Cournot, Researches into the Principles of the Theory of Wealth, Irwin Paper Back Classics in Economics, Hachette, Paris, 1963 (Engl. Trans. Chapter VII).
[2] Rand, D.: Exotic phenomena in games duopoly models. J. math. Econ. 5, 173-184 (1978) · Zbl 0393.90014
[3] Puu, T.: Chaos in duopoly pricing. Chaos solitons fractals 1, 573-581 (1991) · Zbl 0754.90015
[4] Puu, T.: The chaotic duopolists revisited. J. econ. Behav. organization 37, 385-394 (1998)
[5] Agiza, H. N.: Explicit stability zones for cournot games with 3 and 4 competitors. Chaos solitons fractals 9, 1955-1966 (1998) · Zbl 0952.91003
[6] Kopel, M.: Simple and complex adjustment dynamics in cournot duopoly models. Chaos solitons fractals 12, 2031-2048 (1996) · Zbl 1080.91541
[7] G.I. Bischi, A. Naimzada, Global analysis of a dynamic duopoly game with bounded rationality, in: J.A. Filar, K. Mizukami, V. Gaitsgory (Eds.), Advances in Dynamic Games and Applications, Vol. 5, Birkhaur, Boston, 1999. · Zbl 0957.91027
[8] Ahmed, E.; Agiza, H. N.: Dynamics of a cournot game with n-competitors. Chaos solitons fractals 7, 2031-2048 (1996)
[9] Agiza, H. N.; Bischi, G. I.; Kopel, M.: Multistability in a dynamic cournot game with three oligopolists. Math. comput. Simulation 51, 63-90 (1999)
[10] Bischi, G. I.; Kopel, M.: Equilibrium selection in an nonlinear duopoly game with adaptive expectations. J. econ. Behav. organ. 46, 73-100 (2001)
[11] J.B. Rosser, The development of complex oligopoly dynamics theory, in: T. Puu, I. Sushko (Eds.), Text Book Oligopoly Dynamics: Models and Tools, Springer, Berlin, 2002. · Zbl 1062.91546
[12] Agiza, H. N.: On the stability, bifurcations, chaos and chaos control of kopel map. Chaos solitons fractals 11, 1909-1916 (1999) · Zbl 0955.37022
[13] Agiza, H. N.; Hegazi, A. S.; Elsadany, A. A.: The dynamics of bowley’s model with bounded rationality. Chaos solitons fractals 9, 1705-1717 (2001) · Zbl 1036.91004
[14] Agiza, H. N.; Hegazi, A. S.; Elsadany, A. A.: Complex dynamics and synchronization of duopoly game with bounded rationality. Math. comput. Simulation 58, 133-146 (2002) · Zbl 1002.91010
[15] Den-Haan, W. J.: The importance of the number of different agents in a heterogeneous asset-pricing model. J. econ. Dyn. control 25, 721-746 (2001) · Zbl 0963.91051
[16] Kirman, A.; Zimmermann, J. B.: Economics with heterogeneous interacting agents. Lecture notes in economics and mathematical systems 503 (2001) · Zbl 0964.00027
[17] T. Onazaki, G. Sieg, M. Yokoo, Stability, chaos and multiple attractors: a single agent makes a difference, J. Econ. Dyn. Control, accepted for publication. · Zbl 1178.91105
[18] Borck, W. A.; Hommes, C. H.: Heterogeneous expectations and routes to chaos in a simple asset pricing model. J. econ. Dyn. control 22, 1235-1274 (1998) · Zbl 0913.90042
[19] Bischi, G. I.; Galletgatti, M.; Naimazada, A.: Symmetry-breaking bifurcations and representative firm in dynamic duopoly games. Ann. oper. Res. 89, 253-272 (1999) · Zbl 0939.91017
[20] Palis, J.; Takens, F.: Hyperbolicity and sensitive chaotic dynamics and homoclinic bifurcations. (1993) · Zbl 0790.58014
[21] Puu, T.: Attractors, bifurcations and chaos: nonlinear phenomena in economics. (2000) · Zbl 0942.91001
[22] Henon, M.: A two dimensional mapping with a strange attractor. Comm. math. Phys. 50, 69-77 (1976)
[23] Kaplan, J. L.; Yorke, Y. A.: A regime observed in a fluid flow model of Lorenz. Comm. math. Phys. 67, 93-108 (1979) · Zbl 0443.76059
[24] Glulick, D.: Encounters with chaos. (1992)